MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 750

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 750
Catalog Number 200-074-403
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a leakage of a cryomacs freezing bag 750 upon thawing.The cells were not used for transplantation but backup material was thawed and used.This is the first complaint for this lot with a complaint rate below 0.01%.The customer provided a questionnaire and pictures for the investigation.According to the questionnaire the following investigation and statements could be made: · the event was observed during thawing.· the customer did use a metal cassette for freezing but not for storage.· a controlled rate freezer was used.· an overwrap bag was not used for freezing.· the filling volume was 150 ml (80 - 190 ml are recommended).· the freezing bag was stored in the vapor phase of ln2.According to the pictures the cryomacs freezing bag is cracked at one of the edges.For the cryomacs freezing bag 750 batch 7221100100, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.There are several deviations from the recommended freezing procedure.According to the questionnaire a metal cassette was used for freezing but not for storage.An overwrap bag was not used.It is conceivable that the bags have been slightly pinched or moved in the metal cassettes at the edge resulting in the cracked edge.The cryomacs freezing bags are very sensitive when frozen and it is strongly recommended to frozen the cryomacs freezing bags according to the recommended freezing procedure.A crack at the edge of the cryomacs freezing bag can also occur, e.G.If air is enclosed in the frozen material.Air should absolutely be avoided in the welded cryomacs freezing bag as it will expand after the freezing process and may cause a bag breakage.
 
Additional Manufacturer Narrative
3191 opening causing substantial loss of material after thawing.

Brand Name
CRYOMACS FREEZING BAG 750
Common Device Name
CRYOMACS FREEZING BAG 750
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key17912014
Report Number3005290010-2023-00012
Device Sequence Number6626971
Product Code KSR
UDI-Device Identifier04049934000300
UDI-Public04049934000300
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-403
Device Lot Number7221100100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown